Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I finally was able to fill my Rx today. Feels like this process started ages ago!

My derm didn't tell me how long i'd be on it. but I'm starting with 40mg for the first month.

I'm excited and nervous to start tomorrow.

So my plan is..

Taking a vitamin E pill with each dose.

Curel lotion

of course spf all over everyday.

just the simple clearsil face wash for sensitive skin.

and clean and clear face lotion with spf.

any other suggestions to minimize the crummy side effects?

How long until you got your initial breakout? I'm dreading mine =[

Share this post


Link to post
Share on other sites

You're doing a lot more than I am to combat the dryness side-effects, lol. I tried to pretty much use no moisturizer at all and just deal with it.. I made it about 3 weeks into my accutane course without using any lip moisturizer etc and my lips got to the point where I had to start because they were like self-destructing. I don't have facial acne really, aside from a few pimples but my skin on my face is peeling a bit around my mouth from the dryness.. So I'm going to start using a moisturizer there as well (Who wants to walk around looking like they have sunburn peeling on their face?) Not me haha.

You'l get your initial acne flair-up roughly 2 weeks after starting. The dry lips doesn't become very noticeable until about 7-10 days after starting accutane. On about day 14 you will have all out dry lips; which is right around when you will get your initial break-out. I remember when I started Accutane and I was about a week into it, and had yet to get dry lips I was thinking like "Ahh this isn't bad at all! My lips and stuff are fine!" Then like by 3 days later they were in awful condition, lol. That initial break-out will last about a week to two weeks then things start to settle down.

^_^

Edited by Jxr

Share this post


Link to post
Share on other sites

Good luck!

I wouldnt worry to much, I am month 4th and I would say 90% clear, the side effects have been easly tolerable. Just mosturize When needed and use alot of chap stick and you will be good to go.

As for the IB, I can only talk out of expierence and when I started I didin't really think the IB was that common place and wouldent happen to me, other than what I was used to which was a new pimple every few days I got two MASSIVE cystic things on my forhead that I made tremendously worse by lancing them myself ( don't do this ). other than that nothing really changed.

Best of luck you will see results.

Share this post


Link to post
Share on other sites

Thank you both for sharing! It's good to have many different stories so nothing comes as a surprise. I'm trying to be prepared as possible for everything.

Thanks for the tips though. I def don't want to be flaky. Although I live in the south so sunburn peeling is a regular thing so I won't stick out too bad lol.

Eek no I won't try and lance anything myself. You're brave.

Share this post


Link to post
Share on other sites

I should be starting accutane in about 26 days, (Amnesteem) but I'm worried about using lostion because anything and everything I put on my face breaks me out. I would hope that the drug would help prevent this, even long term, (thats my goal anyway) but I am still nervous about it. Do you guys think I will be okay? Also, I read about a lot of people still using percription grade topicals and having a regimine after accutane....the whole point of me doing accutane is so I don't have that hassle anymore. Is this common?

Share this post


Link to post
Share on other sites

Well the reason you were breaking out when you applied lotion is probably because your skin was already producing a lot of oils and/or your pores were getting clogged. This will dry you out so bad that you'll have to moisturize. if you allow your skin to become too dry you will increase your chance for scars.

I've known many people that have taken accutane and they don't use anything to treat their skin anymore. The most females do is wash their makeup off and guys rinse their face at night to clean it or in the shower. but thats it.

A friend of mine doesnt even wash her face anymore, or apply lotion. her skins so balanced she doesn't have to and hasnt had a pimple since her treatment which was over a year ago.

Share this post


Link to post
Share on other sites
Well the reason you were breaking out when you applied lotion is probably because your skin was already producing a lot of oils and/or your pores were getting clogged. This will dry you out so bad that you'll have to moisturize. if you allow your skin to become too dry you will increase your chance for scars.

I've known many people that have taken accutane and they don't use anything to treat their skin anymore. The most females do is wash their makeup off and guys rinse their face at night to clean it or in the shower. but thats it.

A friend of mine doesnt even wash her face anymore, or apply lotion. her skins so balanced she doesn't have to and hasnt had a pimple since her treatment which was over a year ago.

Thanks, that makes me feel a lot better. Yeah, my skin is super oily, I have to dab with a paper towel a few times a day, so I will be looing forward to not having to do that anymore, and having my hair nice and soft without HAVING to wash it every day. HOORAY! Can't wait to start.

Share this post


Link to post
Share on other sites

Get a really moisturizing lip balm and Aquaphor to layer on, as well. I'm only three weeks in, but dry lips was my first side effect. There are a lot of good suggestions for lip balm on this forum, you just have to find what works best for you. Aquaphor is a healing ointment so it works well. Neosporin is also handy if/when your lips crack at the sides. I also apply Neosporin on red marks.

I am in my initial breakout right now, I believe. In Week 2, my skin began to purge and any little bumps I had became whiteheads. However, they are less inflammatory and go down much more quickly than before Accutane.

Also, I take fish oil because I started having minor lower back pain in Week 2, as well. It's not bad at all, yet, but with increasing dosage, I think it'll get slightly worse. It's supposed to help so we'll see. Fish oil is good for you in general!

I'm sure you know to avoid Vitamin A and not use harsh skin products or exfoliate too much. Stick with gentle cleansers, such as Cetaphil and Purpose. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×